MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895912250
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an apex balloon catheter with no other devices.The shaft, balloon and tip was microscopically examined.The inner shaft was buckled 1mm from the bi-component weld.The outer shaft had imprints 2.5cm from the bi-component weld.The tip was separated from the catheter and not returned for analysis.The end of the separation was jagged and stretched showing evidence of tensile overload.A test.014¿ guidewire was attempted to pass through the catheter, however, due to the buckled location the guidewire could not be advanced through the catheter.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 26-mar-2018.It was reported that difficulty loading wire occurred.During introduction of a 2.50mm x 12mm apex¿ balloon catheter into the wire, it would not come out the wire port or the wire lumen.Several more attempts were tried which caused the wire to be bent/kinked and the balloon would not go over the wire which caused the wire lumen to be damaged.The device was not used inside the patient and the procedure was completed with another wire and another of the same balloon catheter.No patient complications were reported.However, returned device analysis revealed tip detached/separated.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7445167
Report Number2134265-2018-03082
Device Sequence Number1950183
Product Code LOX
UDI-Device Identifier08714729475491
UDI-Public08714729475491
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model NumberH7493895912250
Device Catalogue Number38959-1225
Device Lot Number21155281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1